Skip to main content Accessibility help

Shape optimisation problems governed by nonlinear state equations

  • Dorin Bucur (a1) and Paola Trebeschi (a2)


The purpose of this paper is to give a compactness-continuity result for the solution of a nonlinear Dirichlet problem in terms of its domain variation. The topology in the family of domains is given by the Hausdorff metric and continuity is obtained under capacity conditions. A generalisation of Sverak's result in iV-dimensions is deduced as a particular case.



Hide All
1Adams, R. A.. Sobolev Spaces (New York: Academic Press, 1975).
2Bagby, T.. Quasi topologies and rational approximation. J. Funct. Anal. 19 (1992), 581–97.
3Boccardo, L. and Murat, F.. Almost everywhere convergence of the gradients of solutions of elliptic and parabolic equations. Nonlinear Anal. 10 (1972), 259–68.
4Bucur, D. and Zolésio, J. P.. N-dimensional shape optimization under capacitary constraints. J. Differential Equations 123 (1995), 504–22.
5Bucur, D. and Zolésio, J. P.. Wiener criterion and shape continuity for the Dirichlet problem. Boll. Un. Mat. Ital. (7) 1–B (1997), 757–71.
6Buttazzo, G. and Dal Maso, G.. Shape optimization for Dirichlet problems: relaxed formulation and optimality conditions. Appl. Math. Optim. 23 (1991), 1749.
7Buttazzo, G. and Dal Maso, G.. An existence result for a class of shape optimization problems. Arch. Rational Mech. Anal. 122 (1993), 183–95.
8Chenais, D.. On the existence of a solution in a domain identification problem. J. Math. Anal. Appl. 52 (1975), 189289.
9Dal Maso, G.. Γ-convergence and μ-capacities. Ann. Scuola Norm. Sup. Pisa 14 (1987), 423–64.
10Dal Maso, G. and Defranceschi, A.. Limits of nonlinear Dirichlet problems in varying domains. Manuscripta Math. 61 (1988), 251–78.
11Dal Maso, G. and Mosco, U.. Wiener's criterion and Γ-convergence. Appl. Math. Optim. 15 (1987), 1563.
12Dal Maso, G. and Murat, F.. Asymptotic behavior and correctors for Dirichlet problems in perforated domains with homogeneous monotone operators (Preprint SISSA 33/96, to appear).
13Heinonen, J., Kilpelainen, T. and Martio, O.. Nonlinear potential theory of degenerate elliptic equations (Oxford: Clarendon Press, 1993).
14Henrot, A.. Continuity with respect to the domain for the Laplacian: a survey. Control Cybernet. 23 (1994), 427–43.
15Pironneau, O.. Optimal shape design for elliptic systems (Berlin: Springer, 1984).
16Rauch, J. and Taylor, M.. Potential and scattering theory on wildly perturbed domains. J. Funct. Anal. 18 (1975), 2759.
17Sverak, V.. On optimal shape design. J. Math. Pures Appl. 72 (1993), 537–51.
18Ziemer, W.. Weakly differentiable functions (Berlin: Springer, 1989).

Shape optimisation problems governed by nonlinear state equations

  • Dorin Bucur (a1) and Paola Trebeschi (a2)


Full text views

Total number of HTML views: 0
Total number of PDF views: 0 *
Loading metrics...

Abstract views

Total abstract views: 0 *
Loading metrics...

* Views captured on Cambridge Core between <date>. This data will be updated every 24 hours.

Usage data cannot currently be displayed